Alert archive / Minnesota / Flash Flood Watches in 2008
Flash Flood Watch 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jul 17, 2008, 12:19 PM CDT for 11 counties in Minnesota; 5 counties in Wisconsin. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2008, 12:19 PM CDT (17:19 UTC)
- Expired
- Jul 17, 2008, 8:18 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMPX 171719 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 PM CDT THU JUL 17 2008 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT. .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FLASH FLOOD WATCH IS ALONG AND SOUTH OF A LINE FROM ST JAMES THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO CORNELL WISCONSIN. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE FLASH FLOOD WATCH AREA THIS AFTERNOON AND TONIGHT. TORRENTIAL DOWNPOURS ARE POSSIBLE WITH ADDITIONAL RAIN AMOUNTS FROM 1 TO 3 INCHES. SOME AREAS ARE NEARLY SATURATED FROM RAINFALL THIS MORNING AND THE ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. MNZ070-076>078-082>085-091>093-WIZ024>028-180130- /O.NEW.KMPX.FF.A.0005.080717T1719Z-080718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 1219 PM CDT THU JUL 17 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA... BLUE EARTH...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...LE SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * THROUGH FRIDAY MORNING * THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE WATCH AREA THIS AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF ADDITIONAL RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING WITH SOME AREAS NEARLY SATURATED FROM RAINFALL THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RAH
2 follow-up statements
000 WGUS63 KMPX 171752 CCA FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 PM CDT THU JUL 17 2008 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FLASH FLOOD WATCH IS ALONG AND SOUTH OF A LINE FROM ST JAMES THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO CORNELL WISCONSIN. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE FLASH FLOOD WATCH AREA THIS AFTERNOON AND TONIGHT. TORRENTIAL DOWNPOURS ARE POSSIBLE WITH ADDITIONAL RAIN AMOUNTS FROM 1 TO 3 INCHES. SOME AREAS ARE NEARLY SATURATED FROM RAINFALL THIS MORNING AND THE ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. MNZ070-076>078-082>085-091>093-WIZ024>028-180130- /O.NEW.KMPX.FF.A.0005.080717T1719Z-080718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 1219 PM CDT THU JUL 17 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA... BLUE EARTH...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...LE SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * THROUGH FRIDAY MORNING * THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE WATCH AREA THIS AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF ADDITIONAL RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING WITH SOME AREAS NEARLY SATURATED FROM RAINFALL THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RAH
000 WGUS63 KMPX 180118 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 818 PM CDT THU JUL 17 2008 ...FLASH FLOOD WATCH CANCELLED... .THE FLASH FLOOD WATCH FOR SOUTH CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAIN HAS SHIFTED TO THE SOUTH OF THE AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE TONIGHT BUT ARE NOT EXPECTED TO BE WIDESPREAD. MNZ070-076>078-082>085-091>093-WIZ024>028-180230- /O.CAN.KMPX.FF.A.0005.000000T0000Z-080718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 818 PM CDT THU JUL 17 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. CONDITIONS FAVORABLE FOR THE PRODUCTION OF WIDESPREAD HEAVY RAIN HAVE SHIFTED TO THE SOUTH AND EAST OF THE WATCH AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE TONIGHT. $$ MDB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 6:15 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 6:15 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 615 AM CDT THU JUL 17 2008 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 341 AM CDT THU JUL 17 2008/ PATTERN A LITTLE TRICKY IN TERMS OF SPEED OF FEATURES. EARLIER IN THE SHIFT...THOUGHT THAT THE GFS MIGHT BE A LITTLE FAST...ALTHOUGH THE POSITION AND STRENGTH OF THE SFC LOW OVER SD WAS CLOSE TO THE GFS AND SREF. THE CLUSTER OF STORMS MOVING THROUGH SW MN DRIVEN BY SOME MID LEVEL WARM ADVECTION WITH AND EAST WEST HOT PROD POINTED SOMEWHAT AT SE MN. AXIS OF HIGHER ML CAPE ALSO IN PLACE ACROSS SOUTH CENTRAL MN. NEXT CLUSTER OF STORMS OVER CENTRAL SD TRUCKING EAST AT A DECENT CLIP...AND DOES SEEM TO MATCH A MID LEVEL WARM ADVECTION MAX ON THE GFS TRACKING FROM NW SD INTO T EAST CENTRAL SD AT BY 12Z. THIS WOULD SUGGEST THAT SHOWERS AND THUNDERSTORMS COULD BE MAINLY THIS MORNING AND EARLY AFTERNOON OVER CENTRAL MN. 850 MB MOISTURE TRANSPORT MORE ROBUST ON THE NAM AND SREF...ESPECIALLY OVER SE MN LATE THIS AFTERNOON AND EVENING. THE GFS MAX GENERALLY IN THE SAME AREA BUT OF COURSE MOVING THROUGH FASTER. HAVE ENDED THE PRECIP EARLIER OVER MUCH OF CENTRAL MN THIS EVENING AND THEN TRIMMED AT A SLOWER PACE FARTHER SOUTH. WITH THE POSSIBILITY OF A FASTER MOVEMENT ON STORMS AND BETTER MOISTURE TRANSPORT JUST TO OUR SE...WILL KEEP WITH JUST THE HEAVY RAIN WORDING AND NOT ISSUE ANY FFA AT THIS TIME. THANKS FOR COORD WITH ARX..GRB..DLH. LOOKS LIKE THERE WILL BE A BREAK IN THE RAIN CHANCES FOR MUCH OF FRIDAY...EXCEPT THE FAR S OR SE...WITH A DECENT PUSH OF NW FLOW. NAM IS ACTUALLY DRIER THAN THE GFS FOR THIS PERIOD. THIS IDEA OF A BREAK ON FRIDAY WAS ACTUALLY HINTED AT SEVERAL DAYS AGO BY THE MODELS. THE FRONT DOES WORK BACK NORTH FOR THE WEEKEND THOUGH. && .AVIATION.../12Z TAF ISSUANCE/ YET ANOTHER TRICKY SET OF TAFS...WITH QUASI STNRY FNT REMAINING ACRS THE AREA. SOME MDL DIFFERENCES ON HANDLING OF FNT/CONVECTION...BUT GFS HANDLING CURRENT ACTIVITY BEST. SO WILL FAVOR A FASTER MOVEMENT OF FNT ONCE IT ACTUALLY GETS MOVG SWRD. TSTM COMPLEX IN ERN SODAK SHUD MOV EWRD...AFFECTING ALL THE TAF SITES THIS MRNG. DIST SPD TOOL BRINGS IT INTO RWF BY 13Z...STC BY 14Z...MSP BY 15Z...RNH BY 16Z...AND EAU BY 17Z. AXN SHUD MISS OUT ON THE THUNDER...BUT COULD SEE SOME RA. HAVE LEFT IT OUT ATTM...HOWEVER. THINKING IS THAT THIS MRNG CONVECTION COULD REDUCE THE AREAL COVG OF TSRA THIS AFTN/EVE. WITH GFS SINKING FNT INTO SRN MN/WRN WI BY THIS EVE...ELECTED TO ONLY MENTION TSRA CHCS AT RWF/MSP/RNH/EAU. LINGERED SHRA ACTIVITY AT EAU FROM 05Z UNTIL THE END OF THE VALID TAF PD...WITH S/WVS RIDING UP THE FNT...ALTHO IT MAY END QUICKER THAN THAT. LATER ISSUANCES CAN ADDRESS THIS. WINDS WL BE TRICKY...ESPECIALLY WITH FNTL MOVEMENT IN QUESTION. FAVORED SRLY WINDS TRANSITIONING TO WRLY AND FINALLY NWRLY LATE AT ALL SITES EXCEPT AXN...WHICH IS N OF THE FNT ATTM. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/KAT
Hazardous weather outlook, Jul 17, 4:42 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 442 AM CDT THU JUL 17 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 442 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. A LOW PRESSURE TROUGH AND COOL FRONT WILL BE MOVING INTO WEST CENTRAL MINNESOTA LATER THIS MORNING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN DURING THE AFTERNOON. A FEW OF THESE STORMS COULD BECOME SEVERE AND CAUSE DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING AS WELL. AREAS OF HEAVY RAIN COULD ALSO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST MINNESOTA...INTO PARTS OF WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SOUTHEAST OF A LINE FROM AROUND LITTLE FALLS...TO MORRIS. AREAS AFFECTED BY HEAVIER RAIN AND LOCALIZED FLOODING WILL BE MAINLY SOUTHEAST OF A LINE FROM FAIRMONT AND MANKATO...TO RED WING AND EAU CLAIRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF STRONG THUNDERSTORMS RETURNS TO THE AREA SATURDAY NIGHT AND SUNDAY AS THE FRONTAL SYSTEM MOVES BACK NORTH. THE EXTENT OF ANY ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPR
In the hours before
Special weather statement, Jul 17, 8:07 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 807 AM CDT THU JUL 17 2008 MNZ054>057-064-065-073-074-171345- BROWN-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-SWIFT-YELLOW MEDICINE- 807 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BROWN...CHIPPEWA...KANDIYOHI...LAC QUI PARLE...REDWOOD...RENVILLE...SWIFT AND YELLOW MEDICINE COUNTIES UNTIL 845 AM CDT... AT 803 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A AREA OF STRONG THUNDERSTORMS FROM NEAR APPLETON...GRANITE FALLS AND WOOD LAKE. THIS STORM WAS MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GRANITE FALLS. MAYNARD. SACRED HEART. PRINSBURG. DANUBE. BLOMKEST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 17, 8:36 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT THU JUL 17 2008 MNZ065-067-069-074>077-082>085-171415- BLUE EARTH-BROWN-LE SUEUR-NICOLLET-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 836 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...BROWN...LE SUEUR... NICOLLET...RENVILLE...RICE...SCOTT...SIBLEY...STEELE...WASECA AND WATONWAN COUNTIES UNTIL 915 AM CDT... AT 832 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF KLOSSNER TO 3 MILES SOUTHEAST OF KASOTA TO 6 MILES WEST OF WALDORF. THESE STORMS WERE MOVING NORTHEAST AT 32 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... KASOTA. LAFAYETTE. GIBBON. WINTHROP. RUSH RIVER. GAYLORD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 17, 10:16 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1016 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 3 SSW JANESVILLE 44.08N 93.73W
07/17/2008 M1.00 INCH WASECA MN TRAINED SPOTTER
&&
SPDLocal storm report, Jul 17, 11:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HAIL 1 NNW MINNESOTA LAKE 43.85N 93.84W
07/17/2008 M0.75 INCH BLUE EARTH MN TRAINED SPOTTER
&&
SPDLocal storm report, Jul 17, 11:10 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL 1 W HARTLAND 43.80N 93.51W
07/17/2008 M0.88 INCH FREEBORN MN TRAINED SPOTTER
50 MPH WINDS WERE ALSO MEASURED AT THIS LOCATION.
&&
SPDLocal storm report, Jul 17, 11:26 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG ESE STEELE CENTER 43.94N 93.18W
07/17/2008 STEELE MN TRAINED SPOTTER
24 INCH DIAMETER TREE DOWN.
&&
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:07 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 38 min |
| Jul 17, 7:41 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 49 min |
| Jul 17, 8:44 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 61 min |
| Jul 17, 9:18 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 57 min |
| Jul 17, 10:40 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Waseca | 65 min |
| Jul 17, 10:46 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Steele, Waseca | 119 min |
| Jul 17, 10:56 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 64 min |
Nearby
Flash Flood Watches in Minnesota, 2008Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.